Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 32, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at May 6, 2020, 3:30 AM EDT. It took effect at May 6, 2020, 10:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 3:30 AM EDT (07:30 UTC)
- In effect from
- May 6, 2020, 10:00 PM EDT
- Expired
- May 7, 2020, 4:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
185 WHUS72 KMLB 060730 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 330 AM EDT Wed May 6 2020 AMZ550-552-555-070800- /O.NEW.KMLB.SC.Y.0032.200507T0200Z-200507T1600Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 330 AM EDT Wed May 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT THURSDAY... * WHAT...Northwest winds increasing to 15 to 25 kt and seas 5 to 6 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 10 PM this evening to noon EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-070800- /O.NEW.KMLB.SC.Y.0032.200507T0200Z-200507T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 330 AM EDT Wed May 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with higher gusts and seas 5 to 8 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 10 PM this evening to 4 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
657 WHUS72 KMLB 061835 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 235 PM EDT Wed May 6 2020 AMZ550-552-555-072000- /O.EXT.KMLB.SC.Y.0032.200507T0200Z-200507T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 235 PM EDT Wed May 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...From 10 PM this evening to 4 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-072000- /O.CON.KMLB.SC.Y.0032.200507T0200Z-200507T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 235 PM EDT Wed May 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...From 10 PM this evening to 4 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Rodriguez
033 WHUS72 KMLB 070829 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 429 AM EDT Thu May 7 2020 AMZ550-552-555-570-572-575-072000- /O.CON.KMLB.SC.Y.0032.000000T0000Z-200507T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 429 AM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt well off shore and seas 4 to 7 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-60 nm. * WHEN...Through 4 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
274 WHUS72 KMLB 072002 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 402 PM EDT Thu May 7 2020 AMZ555-572-575-080200- /O.EXP.KMLB.SC.Y.0032.000000T0000Z-200507T2000Z/ /O.NEW.KMLB.SC.Y.0033.200507T2002Z-200508T0200Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 402 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-570-072115- /O.EXP.KMLB.SC.Y.0032.000000T0000Z-200507T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 402 PM EDT Thu May 7 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should exercise caution into this evening with winds around 15 knots and seas 4 to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:23 AM EDT, 7 minutes earlier.
Area forecast discussion, May 6, 3:23 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
323 AM EDT Wed May 6 2020
.DISCUSSION...
...A Few Storms Possible This Afternoon...
...Much Higher Rain Chances Develop Area Wide this Weekend...
Today and Tonight...Anticipated pattern change commences today as
the stubborn ridge departs the region. Winds will increase ahead
of an approaching frontal boundary, anchored by a passing broad
eastern Conus short wave. Destabilization ascd with these apchg
features will bring a chance of showers, and perhaps a storm to
the northern sections, and I-4 corridor by early through mid-
afternoon. Reliable guid suggests the best chc for rain will lie
roughly along and north of the Metro Orlando to Cocoa line. Sct to
Isold PoPs will be mentioned during the afternoon, with a few
storms capable of occasional lightning, wind gusts of 30 to 40 mph
and briefly heavy rainfall. The remainder of the forecast area
will see warm to hot temperatures in the L-M90s all the way to the
Atlc coast, as an east coast breeze should not make it inland.
A wind shift to more NW will begin to occur by late afternoon and
into this evening as showers across the North usher out over the
Atlc waters. Turning noticeably cooler tonight behind the front as
temps fall into the M-U 50s North of Orlando and U50s to L60s
across the remainder of the area with clearing skies.
Thu-Fri...Post-frontal conditions on Thu with northerly winds (near
breezy), forecast to become "slightly" onshore quickly in the
afternoon, with a very dry/cooler airmass in place. Meanwhile, a
surface high pressure will build in from the northwest across the
region. The "high" center will get nudged into the western Atlc Thu
evening, though ridging will remain across the area into Fri before
getting pushed south/east overnight ahead of the next approaching
frontal boundary. Aloft the flow will remain nearly zonal with an
occasional weak impulse traversing the region, but parameters will
remain in place to keep this period dry.
A brief cool down Thursday with highs in the low 70s for the Volusia
coast and M-U70s further southward and into the interior. Highs may
realize around 80 nearer Lake Okeechobee. Warming up on Friday,
highs in the upper 70s/near 80 at the immediate coast with low/mid
80s further inland. Cooler morning temperatures Friday with L-M50s
across the interior and U50s/L60s immediate Space/Treasure coasts
and adjacent barrier islands. Friday overnight expect lows to be
more mild and in the L-M60s, but normally cooler rural locations may
still realize U50s for mins.
Sat-Tue...Latest medium range model guidance drags another weakening
cool frontal boundary into the central peninsula on Sat. We maintain
a small light precip threat north of I-4 but most locations will
remain dry. Low pressure will begin to develop across the west-
central Gulf as very deep moisture begins to spread back northward
from the tropics Sat overnight. This low will ride ENE up across the
former cool frontal boundary with associated shortwave energy aloft
and increase rain chances areawide Sat overnight into early Mon.
There will be periods of heavy rainfall with embedded thunder
beginning early Sun into at least early Mon. Greatest potential
remains southward from Melbourne, but all of ECFL should receive
rainfall this weekend. Severe storms are not anticipated at this
time, but will monitor if the low pressure becomes stronger and/or
ventures further northward. Conditions improve during the day on Mon
with onshore low-level flow continuing into mid-week.
Increasing precip chances thru the night on Sat with 40-50pct across
the Treasure Coast and 20-30pct northward. Models really liking for
Sun to be soggy and going with 60-80pct areawide, again highest
chances across the south. Periods of rain continuing Sun night and
going with 40-50pct I-4 northward and 60-70pct south from here. On
Mon, have 40-50pct over the Treasure Coast and 20-30pct northward.
Sat warms up into 80s, except Volusia coast with U70s. Another cool-
down into Sun with M-U70s areawide, though with clouds/precip around
some sites may not see temps this high. Mon highs recover into the
upper 70s/low 80s. Tue, generally in the L-M80s. Overnight lows
mainly 60s areawide.
&&
.AVIATION...A few lower clouds NR FL 020-030 early this morning
clearing by 14Z. then VFR conds 14Z-18Z. Isold-Sct showers and
psbl TS across northern sites with brief MVFR conds should
rainfall occur DAB-SFB-LEE FM 18Z-22Z. VFR conds elsewhere
expected including MCO-ISM to MLB and VRB southward over the next
24H.
&&
.MARINE...
Today and Tonight...Increasing offshore directed winds today ahead
of the approaching front, with the possibility of some offshore
moving showers and storms this afternoon north of Port Canaveral.
Post frontal wind surge out of the NW this evening requires
posting of an advisory over all the waters beginning at 10 PM
tonight and continuing into Thursday.
Thu-Thu Night...Small Craft Advisory continues near shore through
10AM/14Z and 4PM/20Z offshore. The pressure gradient slowly relaxes
into the afternoon as NWRLY winds veer N/NNE into late aftn, then
NE/E Thu overnight. Initial 6-7 ft seas offshore and 4-6 ft near
shore subside to 4-5 ft near shore and 5-6 ft Gulf Stream by late
afternoon, then continue to fall to 2-3 ft near shore and 3-4 ft
offshore through the night.
Fri-Fri Night...ERLY morning winds quickly veer to SERLY during the
day, then SW/W Fri night. There may be a period late Fri
aftn/evening where a wind surge causes wind speeds to increase
towards 15-20 kts offshore. Seas 2-3 ft near shore and 3-4 ft
offshore and possibly up to 5 ft well offshore Fri night.
Sat-Sun...High pressure pushes further into the western Atlc with
the approach of another weak cool frontal boundary that pushes into
central FL on Sat. Things start to become interesting Sat overnight
as moisture increases rapidly from the south and shower
chances/ISOLD thunder enter the picture through the night. This the
result of low pressure in the WCNTRL Gulf riding ENE along the
previous boundary with some energy aloft. Highest rain chances on
Sun into Sun night with widespread coverage. Early morning westerly
winds quickly veer NERLY Sat aftn and ERLY Sat night with this
onshore wind component continuing thru Sun night. The pressure
gradient increases late in the day on Sat continuing thru Sun night
with potential headlines necessary for poor/hazardous marine
conditions for both winds/seas.
&&
.FIRE WEATHER...
Today...Increasing winds and prevailing dry/hot conditions over
most of the area will being heightened fire weather conditions due
to lack of recent rainfall. Low afternoon RH values without a sea
breeze will produce dry conditions all the way to the Intracoastal
Waterway.
Thu...Post-frontal, fire sensitive conditions on Thu as min RHs
crash 30-40pct near the coast and 20-30pct over the interior. 20-FT
winds will approach around 15 mph with higher gusts around. Energy
Release Component (ERCs) will be marginal near 27. Have raised a
Fire Weather Watch areawide Thu for heightened awareness.
Fri...Remains very dry but weaker pressure gradient in place and
weaker winds, but may still approach 10-15 mph along the immediate
Space/Treasure coasts. Min RHs still 25-35pct over much of the
interior and 35-45pct near the coast.
Sat-Sun...Moderating RH values with onshore flow areawide. A weak
front does drop into central FL on Sat, then a wave of low pressure
over the Gulf will ride ENE along it and across the southern
peninsula on Sun providing for increasing rain chances areawide.
Highest coverage south of Melbourne, but some periods of moderate to
heavy rainfall will be possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 57 73 54 / 40 0 0 0
MCO 91 61 78 54 / 10 0 0 0
MLB 90 61 74 59 / 10 0 0 0
VRB 91 64 76 57 / - 0 0 0
LEE 89 57 78 54 / 30 0 0 0
SFB 91 58 77 54 / 30 0 0 0
ORL 89 61 77 56 / 20 0 0 0
FPR 91 60 77 57 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Thursday morning through Thursday
evening for Coastal Volusia-Indian River-Inland Volusia-
Martin-Northern Brevard-Northern Lake-Okeechobee-Orange-
Osceola-Seminole-Southern Brevard-Southern Lake-St. Lucie.
AM...Small Craft Advisory from 10 PM this evening to noon EDT
Thursday for Flagler Beach to Volusia-Brevard County Line 0-
20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Thursday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Pendergrast
LONG TERM....SedlockHazardous weather outlook, May 5, 7:59 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 759 PM EDT Tue May 5 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060500- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 759 PM EDT Tue May 5 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. An approaching front will bring a slight chance of lightning storms on Wednesday. The primary areas affected likely along the I-4 corridor east to Brevard County. A period of poor to hazardous boating conditions will develop Wednesday night into Thursday behind the front. A high fire danger is also likely on Thursday behind the cold front. Relative humidity values drop to 20 to 25 percent west of I-95 with winds around 10 to 15 mph in the afternoon. A low pressure center will develop over the central Gulf of Mexico this weekend and track toward Florida. There is increasing likelihood of some locally heavy rain and embedded lightning storms Sunday and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:45 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| May 6, 4:04 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.